MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 8 IN; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 8 IN; CATHETER,INTRAVASCULAR,THERAP
Catalog Number ASK-15703-PVH
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one, 3-lumen catheter, a guide wire, and the product lidstock for analysis.The guide wire was advanced through the catheter upon return.Signs of use in the form of biological material were observed on and within the returned components.Visual examination revealed an overall bend to the distal end of the guide wire and the guide wire had multiple kinks towards the distal end of the body.The distal j-bend was slightly misshapen but intact.No obvious defects or anomalies were observed on the catheter.Microscopic examination of the guide wire confirmed the damage.Both welds were present and appeared full and spherical.Microscopic examination of the catheter did not reveal any defects or anomalies.The guide wire was removed from the catheter.Excess biological material was observed within the catheter and on the guide wire.The major kinks in the guide wire measured 35 mm and 92 mm from the distal tip.The overall length of the guide wire measured 602 mm, which is within the specification limits of 596-604 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.796 mm, which is within the specification limits of 0.788-0.826 mm per guide wire product drawing.The catheter length from the juncture hub to the distal tip measured 218 mm, which is within the specification limits of 207-227 mm per catheter product drawing.The outer diameter of the catheter body measured 0.098", which is within the specification limits of 0.094"-0.098" mm per catheter extrusion product drawing.The guide wire and catheter were functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire.Grasping near skin, advance catheter into vein with slight twisting motion." the guide wire was removed from the catheter.Resistance due to excess biological material was observed.Once the biological material was cleared, the undamaged portions of the returned guide wire passed through the returned catheter body and distal extension line with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact, and the luer hubs were attached to their respective extension lines.A device history record review was performed and no relevant manufacturing issues were identified.The instructions-for-use (ifu) provided with this product describes suggested techniques to minimize the likelihood of guide wire damage during use.The ifu cautions that if resistance is encountered when attempting to remove the spring-wire guide after catheter placement, the spring-wire may be kinked about the tip of the catheter within the vessel which may result in undue force being applied resulting in spring-wire guide breakage.If resistance is encountered, withdraw the catheter relative to the spring-wire guide about 2-3 cm and attempt to remove the spring-wire guide.If resistance is again encountered, remove the spring-wire guide and catheter simultaneously.The report of a guide wire/catheter resistance with a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual and functional analysis revealed that the guide wire met resistance due to a build-up of biological material inside the catheter.The guide wire and catheter met all relevant dimensional and functional requirements.A device history record review did not identify any manufacturing related issues.Based on these circumstances and the customer description, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "{user} could not remove the wire from the cvc catheter after insertion.The wire was binding up as i was trying to remove, essentially had to pull the wire and catheter together to remove." additional information received reports "the wire was not able to be removed either due to kinking, unraveling, etc.But was unable to tell as it was inside the cvc and i was unable to withdraw the wire from the cvc itself." a new catheter was inserted in an alternate site.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW MULTILUMEN PI CVC KIT: 3L 7 FR X 8 IN
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20646714
Report Number9680794-2024-01122
Device Sequence Number12627880
Product Code FOZ
UDI-Device Identifier10801902133226
UDI-Public(01)10801902133226(11)240822(17)260731(10)33F24D0809(21)
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2026
Device Catalogue NumberASK-15703-PVH
Device Lot Number33F24D0809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Initial Report FDA Received Date11/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.
Patient SexUnknown